Alert archive / New Mexico / Tornado Warnings in 2024

Tornado Warning 9, NWS Albuquerque, NM

October 19, 2024De Baca County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Oct 19, 2024, 4:46 PM MDT for De Baca County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2024, 4:46 PM MDT (22:46 UTC)
Expired
Oct 19, 2024, 5:15 PM MDT
In force
29 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County De Baca County, NM

The radar

The Cannon AFB radar (KFDX), 100 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2024-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2024-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WFUS55 KABQ 192246
TORABQ
NMC011-192315-
/O.NEW.KABQ.TO.W.0009.241019T2246Z-241019T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
446 PM MDT Sat Oct 19 2024

The National Weather Service in Albuquerque has issued a

* Tornado Warning for...
  Southwestern De Baca County in east central New Mexico...

* Until 515 PM MDT.

* At 446 PM MDT, a severe thunderstorm capable of producing a 
  tornado was located 16 miles south of Yeso, or 29 miles southwest 
  of Fort Sumner, moving northeast at 25 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Mainly rural areas of Southwestern De Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Heavy rainfall is hiding this tornado. Do not wait to see or hear 
the tornado. Take cover now!

&&

LAT...LON 3443 10469 3435 10434 3410 10461 3415 10478
TIME...MOT...LOC 2246Z 217DEG 21KT 3421 10462

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

MA
3 follow-up statements
033 
WWUS55 KABQ 192257
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
457 PM MDT Sat Oct 19 2024

NMC011-192315-
/O.CON.KABQ.TO.W.0009.000000T0000Z-241019T2315Z/
De Baca NM-
457 PM MDT Sat Oct 19 2024

...TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR WEST 
CENTRAL DE BACA COUNTY...

At 457 PM MDT, a severe thunderstorm capable of producing a tornado 
was located 12 miles south of Yeso, or 24 miles southwest of Fort 
Sumner, moving northeast at 25 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Mainly rural areas of West Central De Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Heavy rainfall is hiding this tornado. Do not wait to see or hear 
the tornado. Take cover now!

&&

LAT...LON 3443 10469 3435 10434 3418 10453 3425 10475
TIME...MOT...LOC 2246Z 213DEG 21KT 3422 10462

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

MA
962 
WWUS55 KABQ 192309
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
509 PM MDT Sat Oct 19 2024

NMC011-192315-
/O.CON.KABQ.TO.W.0009.000000T0000Z-241019T2315Z/
De Baca NM-
509 PM MDT Sat Oct 19 2024

...TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR WEST 
CENTRAL DE BACA COUNTY...

At 509 PM MDT, a severe thunderstorm capable of producing a tornado 
was located 10 miles southeast of Yeso, or 21 miles southwest of 
Fort Sumner, moving northeast at 20 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Mainly rural areas of West Central De Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Heavy rainfall is hiding this tornado. Do not wait to see or hear 
the tornado. Take cover now!

&&

LAT...LON 3421 10452 3429 10470 3443 10469 3435 10434
TIME...MOT...LOC 2257Z 221DEG 18KT 3426 10458

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

MA
777 
WWUS55 KABQ 192314
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
514 PM MDT Sat Oct 19 2024

NMC011-192324-
/O.EXP.KABQ.TO.W.0009.000000T0000Z-241019T2315Z/
De Baca NM-
514 PM MDT Sat Oct 19 2024

...TORNADO WARNING WILL EXPIRE AT 515 PM MDT FOR WEST CENTRAL DE 
BACA COUNTY...

The storm that prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3443 10469 3435 10434 3421 10452 3429 10470
TIME...MOT...LOC 2309Z 221DEG 18KT 3431 10453

$$

MA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Oct 19, 2:38 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 19, 2:38 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
238 PM MDT Sat Oct 19 2024

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.SYNOPSIS...
Issued at 237 PM MDT Sat Oct 19 2024

Severe weather and flash flooding threatens areas along and east of
the central mountain chain and highlands to the TX border this
afternoon and evening. Total accumulations through Sunday night
across parts of eastern NM could reach up to 2 to 4 inches, with
locally higher amounts. Meanwhile, snow will remain relegated to the
higher terrain of the northern mountains where another several
inches is possible tonight through Sunday morning. A light dusting
will again be possible along the Continental Divide and mid-
elevations between 7,500' and 9,000'. Conditions finally clear out
by Monday morning as the main storm system crosses northern NM and
exits toward the northeast. Warmer and drier weather is in the cards
for the rest of next week.

&&

.SHORT TERM...
(This evening through Sunday night)
Issued at 237 PM MDT Sat Oct 19 2024

The 565dm H5 low is centered over AZ north of Tucson with abundant
moisture still being advected northward ahead of it over central and
eastern NM. The 12Z ABQ sounding was near or above the 90th
percentile for PWATs at 0.68". Higher low-level Gulf moisture in the
form of dewpoints in the mid to upper 50s will continue to support
the threat of heavy rains and flash flooding along and east of the
central mountain chain where a Flood Watch remains. Strong wind
shear coupled with the ample moisture continues to support the
slight risk for storms to become strong to severe in this same area
this afternoon. Already a N-S oriented line has developed over the
highlands from the Sangre de Cristo's to the south-central
mountains. A few of these cells are already producing pea to quarter
size hail and potentially damaging wind gusts. The spread of severe
weather across the eastern plains will be dependent upon how much
instability there will actually be. The bank of low clouds
persisting this morning suggest it could be limited. The western
shift in the position of the H5 low also brings the main dynamical
forcing a bit further west as well, less aligned with this area of
ample moisture over eastern NM. Nevertheless, burn scar flash
flooding over both the Hermit's Peak/Calf Canyon and Ruidoso burn
scars will be a main threat this afternoon. This line of
thunderstorm activity will slowly progress eastward over the Pecos
River Valley and the eastern plains this evening with the threat of
heavy rain shifting over the northeastern plains Sunday morning.
Will keep the Flood Watch going as is.

A secondary band of showers with embedded thunderstorms lays along
and west of the Continental Divide this hour. This area will begin
to expand back over the Rio Grande Valley later this afternoon where
another round of showers with thunderstorms is likely from Socorro
to Albuquerque and northward. Snow levels will fall again this
tonight with a light dusting or light snow along the Continental
Divide again between Gallup and Grants Sunday morning. Higher snow
accumulations of 2 to 6 inches with locally higher amounts atop the
peaks above 12,000' will be possible over the northern mountains
tonight into Sunday morning. Will keep the Winter Weather Advisory
going for the northern Sangre de Cristo Mts as is. Precipitation
chances continue over the northern mountains through Sunday as the
core of the H5 low tracks over northern NM, ejecting to the east by
Monday morning.

Conditions clear out west to east, first over west-central and
southwestern NM Sunday, then over northern and eastern NM by Monday
morning.

&&

.LONG TERM...
(Monday through Friday)
Issued at 237 PM MDT Sat Oct 19 2024

The long term period beginning Monday afternoon sees conditions
clearing Monday night into Tuesday as a ridge of high pressure
builds over the region. Temperatures rebound and conditions dry out
again. A backdoor cold front does look to swing into eastern NM
Wednesday bringing a brief and minor cool down to eastern NM.
Otherwise, a return to beautiful Fall weather is on tap through most
of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1134 AM MDT Sat Oct 19 2024

Widespread terminal and aviation impacts across northern and
central NM continue today and through the TAF period. An upper low
centered over central AZ is bringing bands of showers and storms
northward through central and western NM this hour. This activity
will spread over eastern NM as the lower MVFR/IFR ceilings clear
somewhat over eastern NM this afternoon. Individual thunderstorms
within longer bands will be capable of becoming strong to severe
across eastern NM as they track toward the north this afternoon
and thru the overnight period. MVFR/IFR ceilings with severe hail
and winds and a low chance for a tornado will be possible. More
sporadic breaks will be present along and west of the Rio Grande
Valley, but a band of more moderately intense thunderstorms is
expected to develop over the lower and middle Rio Grande Valley
this afternoon. This will bring temporary impacts to terminals
from KONM to KABQ to KSAF this afternoon and early evening.
Showers with embedded thunderstorms further west will begin to
lessen in coverage tonight for KFMN and KGUP.

&&

.FIRE WEATHER...
Issued at 237 PM MDT Sat Oct 19 2024

There are no fire weather concerns across eastern NM given the
influx of abundant moisture and the threat of flash flooding there
now through Monday morning. Shower and thunderstorm activity will be
more sporadic along and west of the Rio Grande Valley during this
evening. Windy conditions will be present, but the cooler weather
and higher moisture content removes any fire weather concerns.

Conditions clear out and dry out Monday night as a ridge of high
pressure builds into the area. Temperatures rebound and humidities
fall, as do winds. Ventilation will be most poor to fair next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  44  61  36  60 /  90  60  20   0
Dulce...........................  32  61  27  58 /  80  90  60   0
Cuba............................  42  60  30  58 /  80  80  40   0
Gallup..........................  27  58  23  63 /  80  20   0   0
El Morro........................  34  58  28  62 /  70  20   0   0
Grants..........................  35  63  27  65 /  70  20  10   0
Quemado.........................  31  60  27  65 /  30  20   0   0
Magdalena.......................  44  66  36  66 /  40  20  10   0
Datil...........................  36  63  30  66 /  20  20   0   0
Reserve.........................  28  67  27  75 /  10  10   0   0
Glenwood........................  40  71  40  77 /   5  10   0   0
Chama...........................  34  55  27  54 /  80  90  70   0
Los Alamos......................  46  58  38  58 /  90  80  70   0
Pecos...........................  45  58  36  58 / 100  80  80   0
Cerro/Questa....................  38  58  32  55 /  90  80  80   0
Red River.......................  32  48  26  47 / 100  80  80   0
Angel Fire......................  30  53  25  51 / 100  90  80   0
Taos............................  39  60  32  57 /  90  90  70   0
Mora............................  37  56  30  60 / 100  90  90   0
Espanola........................  45  66  37  65 /  80  80  80   0
Santa Fe........................  48  60  38  58 /  90  80  80   0
Santa Fe Airport................  47  63  37  61 /  80  80  70   0
Albuquerque Foothills...........  53  68  43  65 /  80  50  60   0
Albuquerque Heights.............  50  70  40  66 /  60  50  50   0
Albuquerque Valley..............  50  72  38  69 /  60  50  40   0
Albuquerque West Mesa...........  51  70  41  67 /  70  60  40   0
Belen...........................  47  72  37  68 /  60  40  30   0
Bernalillo......................  50  71  40  68 /  80  60  50   0
Bosque Farms....................  46  71  35  68 /  60  50  40   0
Corrales........................  50  72  40  68 /  70  50  50   0
Los Lunas.......................  48  72  37  68 /  60  50  30   0
Placitas........................  50  68  41  63 /  80  60  60   0
Rio Rancho......................  50  71  41  67 /  70  60  50   0
Socorro.........................  50  76  42  73 /  40  40  10   0
Sandia Park/Cedar Crest.........  45  62  35  58 /  90  60  60   0
Tijeras.........................  47  64  37  60 /  80  60  60   0
Edgewood........................  43  65  32  61 /  90  60  60   0
Moriarty/Estancia...............  41  66  29  63 /  80  60  60   0
Clines Corners..................  43  61  35  58 /  90  80  60   0
Mountainair.....................  44  65  34  63 /  80  60  30   0
Gran Quivira....................  45  65  35  63 /  70  70  30   0
Carrizozo.......................  49  71  44  69 /  80  50  30   0
Ruidoso.........................  45  66  43  66 /  90  40  40   0
Capulin.........................  44  55  39  61 / 100  80  70   5
Raton...........................  43  58  35  66 / 100  80  60   5
Springer........................  45  59  36  67 / 100  90  80   0
Las Vegas.......................  43  58  35  66 / 100  90  80   0
Clayton.........................  52  62  50  69 /  90  70  80  20
Roy.............................  48  58  43  66 / 100  90  90  10
Conchas.........................  53  66  48  70 / 100  90  90   5
Santa Rosa......................  52  62  45  65 / 100  90  80   5
Tucumcari.......................  53  68  50  72 /  90  70  80  20
Clovis..........................  55  69  54  74 /  70  50  70  20
Portales........................  56  70  56  75 /  60  40  60  20
Fort Sumner.....................  55  67  51  71 / 100  80  80   5
Roswell.........................  61  75  56  78 /  90  60  60   0
Picacho.........................  51  69  46  73 /  80  60  50   0
Elk.............................  48  71  44  76 /  80  50  50   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for NMZ214-215-223-226-
228>240.

Winter Weather Advisory until noon MDT Sunday for NMZ213.

&&

SHORT TERM...24
LONG TERM....24
AVIATION...24

In the hours before

Special weather statement, Oct 19, 2:39 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
239 PM MDT Sat Oct 19 2024

NMZ223-239-192115-
Central Highlands NM-Eastern Lincoln County NM-
239 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TORRANCE AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 315 PM MDT...

At 239 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles northeast of Encinoso, or 25 miles southeast of Corona, moving
north at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Central Highlands and Eastern Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3433 10546 3426 10496 3387 10518 3389 10544
TIME...MOT...LOC 2038Z 192DEG 24KT 3399 10530

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Oct 19, 3:21 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
321 PM MDT Sat Oct 19 2024

NMZ233-237-239-192200-
Guadalupe County NM-Eastern Lincoln County NM-De Baca County NM-
321 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GUADALUPE...
NORTHEASTERN LINCOLN AND WEST CENTRAL DE BACA COUNTIES UNTIL 4 PM
MDT...

At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Ramon, or 21 miles south of Vaughn, moving northeast
at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Vaughn.

This includes the following highways...
	Highway 285 between Mile Markers 180 and 204.
	Highway 60 between Mile Markers 272 and 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3426 10532 3426 10531 3430 10531 3464 10522
      3462 10469 3412 10507 3416 10535
TIME...MOT...LOC 2121Z 202DEG 31KT 3431 10517

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Oct 19, 3:37 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
337 PM MDT Sat Oct 19 2024

NMZ237>239-192215-
Chaves County Plains NM-Eastern Lincoln County NM-De Baca County
NM-
337 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN...
SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES COUNTIES UNTIL 415 PM
MDT...

At 337 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Mesa, or 39 miles northwest of Roswell, moving
north at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mesa.

This includes Highway 285 between Mile Markers 152 and 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3422 10513 3415 10457 3368 10482 3370 10509
TIME...MOT...LOC 2137Z 192DEG 25KT 3384 10491

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Oct 19, 3:40 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
340 PM MDT Sat Oct 19 2024

NMZ238-239-192215-
Chaves County Plains NM-Eastern Lincoln County NM-
340 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN AND NORTH
CENTRAL CHAVES COUNTIES UNTIL 415 PM MDT...

At 340 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Arabela, or 22 miles west of Roswell, moving
north at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
Mainly rural areas of Chaves County Plains and Eastern Lincoln
County.

This includes Highway 285 between Mile Markers 129 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3370 10509 3368 10482 3383 10474 3374 10450
      3329 10476 3335 10508
TIME...MOT...LOC 2140Z 198DEG 21KT 3348 10490

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Oct 19, 3:43 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
343 PM MDT Sat Oct 19 2024

NMZ233-237-192230-
Guadalupe County NM-De Baca County NM-
343 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GUADALUPE AND
NORTH CENTRAL DE BACA COUNTIES UNTIL 430 PM MDT...

At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Sumner Lake State Park, or 21 miles north of Fort
Sumner, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Cuervo.

This includes Interstate 40 between Mile Markers 287 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3504 10450 3502 10412 3495 10413 3488 10413
      3466 10422 3469 10448
TIME...MOT...LOC 2143Z 187DEG 26KT 3477 10433

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

MA
Special weather statement, Oct 19, 4:14 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
414 PM MDT Sat Oct 19 2024

NMZ233-239-192245-
Guadalupe County NM-Eastern Lincoln County NM-
414 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GUADALUPE AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 445 PM MDT...

At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Vaughn, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Vaughn and Pastura.

This includes the following highways...
	Highway 285 between Mile Markers 181 and 204.
	Highway 60 between Mile Markers 266 and 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3482 10528 3479 10481 3460 10486 3460 10489
      3449 10489 3427 10495 3428 10526
TIME...MOT...LOC 2213Z 182DEG 20KT 3456 10507

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 6:19 PM MDTSpecial Weather StatementABQDe Baca26 min
Oct 18, 6:23 PM MDTSpecial Weather StatementABQMora22 min
Oct 18, 6:26 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe49 min
Oct 18, 6:29 PM MDTSpecial Weather StatementABQSan Miguel31 min
Oct 18, 7:21 PM MDTSevere Thunderstorm WarningABQMora, San Miguel24 min
Oct 18, 11:07 PM MDTSpecial Weather StatementABQSanta Fe23 min
Oct 18, 11:11 PM MDTSpecial Weather StatementABQTorrance34 min
Oct 18, 11:29 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Oct 19, 12:28 AM MDTAreal Flood AdvisoryABQSanta Fe, Torrance4 hr
Oct 19, 1:59 AM MDTFlash Flood Warning Considerable damage threatABQSan Miguel6 hr
Oct 19, 2:42 AM MDTWinter Weather AdvisoryABQColfax, Taos25 hr
Oct 19, 2:56 AM MDTFlash Flood Warning Considerable damage threatABQMora5 hr
Oct 19, 9:37 AM MDTSpecial Weather StatementABQValencia38 min
Oct 19, 10:16 AM MDTSpecial Weather StatementABQBernalillo, Valencia44 min
Oct 19, 11:28 AM MDTSpecial Weather StatementABQTorrance47 min
Oct 19, 12:31 PM MDTSpecial Weather StatementABQTorrance44 min
Oct 19, 12:47 PM MDTSpecial Weather StatementABQLincoln43 min
Oct 19, 12:59 PM MDTSpecial Weather StatementABQTorrance46 min
Oct 19, 1:12 PM MDTSpecial Weather StatementABQLincoln33 min
Oct 19, 1:40 PM MDTSevere Thunderstorm WarningABQLincoln20 min
Oct 19, 1:53 PM MDTSpecial Weather StatementABQ37 min
Oct 19, 2:10 PM MDTAreal Flood AdvisoryABQSanta Fe3 hr
Oct 19, 2:19 PM MDTAreal Flood AdvisoryABQSan Miguel, Torrance3 hr
Oct 19, 2:26 PM MDTFlash Flood Warning Considerable damage threatABQSan Miguel2 hr
Oct 19, 2:33 PM MDTSpecial Weather StatementABQ42 min
Oct 19, 2:39 PM MDTSpecial Weather StatementABQLincoln36 min
Oct 19, 2:41 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln49 min
Oct 19, 3:21 PM MDTSpecial Weather StatementABQ39 min
Oct 19, 3:32 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance43 min
Oct 19, 3:37 PM MDTSpecial Weather StatementABQ38 min
Oct 19, 3:40 PM MDTSpecial Weather StatementABQChaves35 min
Oct 19, 3:43 PM MDTSpecial Weather StatementABQGuadalupe47 min
Oct 19, 3:48 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln42 min
Oct 19, 3:51 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln24 min
Oct 19, 3:53 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay37 min
Oct 19, 4:14 PM MDTSpecial Weather StatementABQGuadalupe31 min
Oct 19, 4:18 PM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves, De Baca, Lincoln42 min
Oct 19, 4:28 PM MDTSevere Thunderstorm Warning Considerable damage threatABQGuadalupe, Quay, San Miguel12 min
Oct 19, 4:39 PM MDTSevere Thunderstorm WarningABQChaves, De Baca51 min
Oct 19, 5:05 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln40 min
Oct 19, 5:16 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe44 min
Oct 19, 5:24 PM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves, De Baca51 min
Oct 19, 5:25 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel50 min
Oct 19, 5:36 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Lincoln3 hr
Oct 19, 5:42 PM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves, Lincoln48 min
Oct 19, 5:52 PM MDTSpecial Weather StatementABQSocorro38 min
Oct 19, 5:56 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay31 min

Nearby

Tornado Warnings in New Mexico, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.